Alert archive / Oregon / Gale Watches in 2015
Gale Watch 21, NWS Medford, OR
NWS Medford, OR issued this gale watch at Aug 13, 2015, 2:01 PM PDT. It took effect at Aug 15, 2015, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 13, 2015, 2:01 PM PDT (21:01 UTC)
- In effect from
- Aug 15, 2015, 2:00 PM PDT
- Expired
- Aug 14, 2015, 2:54 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
159 WHUS76 KMFR 132101 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 201 PM PDT THU AUG 13 2015 ...GALES AND HAZARDOUS SEAS LIKELY THIS WEEKEND... .A THERMAL TROUGH WILL STRENGTHEN ALONG THE COAST FRIDAY NIGHT INTO SATURDAY. THIS WILL LIKELY BRING A PERIOD OF GALES AND VERY STEEP HAZARDOUS SEAS TO AREAS BEYOND 10 NM FROM SHORE AND SOUTH OF PORT ORFORD THIS WEEKEND. WINDS AND SEAS WILL LIKELY PEAK SUNDAY AFTERNOON AND EVENING. PZZ376-141015- /O.NEW.KMFR.GL.A.0021.150815T2100Z-150817T1200Z/ /O.NEW.KMFR.SE.A.0026.150815T2100Z-150817T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 201 PM PDT THU AUG 13 2015 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED GALE AND HAZARDOUS SEAS WATCHES...WHICH ARE BOTH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: NORTH 30 TO GALES 35 KT WITH GUSTS TO 45 KT. * SEAS: VERY STEEP AT 9 TO 12 FT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS ARE MOST LIKELY FROM PORT ORFORD SOUTHWARD. WINDS AND SEAS WILL BE STRONGEST DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
558 WHUS76 KMFR 140947 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 AM PDT FRI AUG 14 2015 ...GALES AND HAZARDOUS SEAS LIKELY THIS WEEKEND... .A THERMAL TROUGH WILL STRENGTHEN ALONG THE COAST TONIGHT INTO SATURDAY. THIS WILL LIKELY BRING A PERIOD OF GALES AND VERY STEEP HAZARDOUS SEAS TO AREAS BEYOND 10 NM FROM SHORE AND SOUTH OF PORT ORFORD THIS WEEKEND. WINDS AND SEAS WILL LIKELY PEAK SUNDAY AFTERNOON AND EVENING. PZZ376-150000- /O.CON.KMFR.GL.A.0021.150815T2100Z-150817T1200Z/ /O.CON.KMFR.SE.A.0026.150815T2100Z-150817T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 247 AM PDT FRI AUG 14 2015 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: NORTH 30 TO GALES 35 KT WITH GUSTS TO 45 KT. * SEAS: VERY STEEP AT 9 TO 12 FT. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS ARE MOST LIKELY FROM PORT ORFORD SOUTHWARD. WINDS AND SEAS WILL BE STRONGEST DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
704 WHUS76 KMFR 142154 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 PM PDT FRI AUG 14 2015 PZZ376-151100- /O.UPG.KMFR.GL.A.0021.150815T2100Z-150817T1200Z/ /O.NEW.KMFR.SE.W.0039.150815T1800Z-150817T1800Z/ /O.NEW.KMFR.GL.W.0032.150815T1800Z-150817T1800Z/ /O.NEW.KMFR.SI.Y.0210.150815T1200Z-150817T1800Z/ /O.UPG.KMFR.SE.A.0026.150815T2100Z-150817T1200Z/ /O.NEW.KMFR.SW.Y.0221.150815T1200Z-150817T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 254 PM PDT FRI AUG 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 AM SATURDAY TO 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM SATURDAY TO 11 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED AND IS IN EFFECT FROM 5 AM SATURDAY TO 11 AM PDT MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS IN EFFECT FROM 5 AM SATURDAY TO 11 AM PDT MONDAY. * WINDS: NORTH 20 TO 25 KT EARLY SATURDAY...INCREASING TO GALES SATURDAY AFTERNOON THROUGH MONDAY MORNING 25 TO 35 KT WITH GUSTS TO 45 KT. * SEAS: STEEP WIND DRIVEN SEAS 7 FEET SATURDAY MORNING...INCREASING TO VERY STEEP AND HAZARDOUS WIND DRIVEN SEAS 10 TO 12 FEET SATURDAY AFTERNOON THROUGH MONDAY MORNING. * AREAS AFFECTED: GALES AND VERY STEEP HAZARDOUS SEAS WILL INITIALLY AFFECT AREAS SOUTH OF GOLD BEACH THROUGH SUNDAY MORNING...THEN EXPAND NORTHWARD TO AREAS SOUTH OF PORT ORFORD SUNDAY INTO MONDAY. SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND SEAS WILL AFFECT ALL AREAS. WINDS AND SEAS WILL BE STRONGEST DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-151100- /O.NEW.KMFR.SI.Y.0210.150815T1800Z-150817T1800Z/ /O.NEW.KMFR.SW.Y.0221.150815T1800Z-150817T1800Z/ /O.NEW.KMFR.SE.W.0039.150816T1800Z-150817T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 254 PM PDT FRI AUG 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY. * SEAS: STEEP 6 TO 9 FOOT WIND DRIVEN SEAS SATURDAY MORNING...INCREASING TO 7 TO 10 FEET SUNDAY INTO MONDAY. * WINDS: NORTH 25 TO 30 KT WITH GUSTS TO 35 KT. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND SEAS WILL AFFECT AREAS GENERALLY BEYOND 2NM FROM SHORE. VERY STEEP HAZARDOUS SEAS WILL AFFECT AREAS BEYOND 8NM FROM SHORE SUNDAY INTO MONDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-151100- /O.NEW.KMFR.SI.Y.0210.150815T1800Z-150817T1800Z/ /O.NEW.KMFR.SW.Y.0221.150815T1800Z-150817T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 254 PM PDT FRI AUG 14 2015 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT MONDAY. * WINDS: NORTH 20 TO 25 KT SATURDAY INTO MONDAY MORNING. * SEAS: STEEP 5 TO 7 FOOT WIND DRIVEN SEAS. * AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND SEAS WILL AFFECT AREAS MOSTLY BEYOND 5NM FROM SHORE THROUGH SUNDAY MORNING...THEN EXPAND TO AFFECT MOST OF THE AREA BEYOND 2NM FROM SHORE THROUGH MONDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Aug 13, 9:03 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 13, 9:03 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PDT THU AUG 13 2015
.UPDATE...WE ARE MAKING AN UPDATE THIS MORNING TO EXPAND OUR RED
FLAG WARNING FOR STRONG WIND/LOW HUMIDITY INTO THE ASHLAND/TALENT
AREA AND THE SURROUNDING MOUNTAINS. SIMILAR TO YESTERDAY, WE
EXPECT A FEW HOURS OF STRONG SOUTHEAST WINDS OVER SISKIYOU SUMMIT
DOWN INTO THE ASHLAND AREA. THE DOWNSLOPING DRIES THE AIRMASS OUT,
AND HUMIDITIES WILL BOTTOM OUT IN THE 10-15% RANGE. AS WINDS
SWITCH TO NORTHWEST THIS EVENING, HUMIDITIES WILL COME UP. THIS
ALSO OCCURRED IN MEDFORD YESTERDAY, BUT GRADIENTS ARE MORE ONSHORE
TODAY, SO WE DON'T THINK RED FLAG CONDITIONS WILL BE MET FURTHER
DOWN THE VALLEY TODAY. NEVERTHELESS, IT WILL BE BREEZY TO WINDY
AND DRY OVER ALMOST ALL OUR AREA TODAY.
&&
.DISCUSSION...A LARGE UPPER TROUGH OFFSHORE THIS MORNING WILL
APPROACH THE COAST THIS AFTERNOON AND THEN MOVE THROUGH OUR AREA
TONIGHT AND FRIDAY. IT WILL BE A LOT SUNNIER TODAY THAN WE THOUGHT
YESTERDAY, AND THIS WILL LEAD TO ANOTHER HOT, DRY DAY ALL AREAS
INLAND FROM THE COAST. GUIDANCE DOES SHOW TO MID LEVEL CLOUD
DEVELOPING LATE THIS AFTERNOON, PROBABLY AS A RESULT OF STRONG
FLOW ALOFT INTERACTING WITH THE TERRAIN. BUT THIS WILL LIKELY
OCCUR TOO LATE TO AFFECT TEMPERATURES MUCH. ONSHORE GRADIENTS WEST
OF THE CASCADES WILL GRADUALLY PUSH HUMIDITIES UP, BUT BREEZY WEST
TO NORTHWEST WINDS THIS AFTERNOON AND EVENING WILL PUSH CONDITIONS
TO NEAR RED FLAG WARNING LEVELS. WE DON'T THINK THEY'LL QUITE BE
MET DUE TO HUMIDITIES BEING A LITTLE HIGHER, EXCEPT IN SOUTHEAST
JACKSON COUNTY AS PREVIOUSLY MENTIONED.
EAST OF THE CASCADES IN OREGON AND OVER MUCH OF EASTERN SISKIYOU
AND ALL OF MODOC COUNTY, TODAY WILL BE WINDY AND DRY WITH
WIDESPREAD RED FLAG CONDITIONS DUE TO WINDS AND LOW HUMIDITIES.
THE STRONGEST 700 MB WINDS DON'T COME IN UNTIL TONIGHT, SO IT WILL
LIKELY REMAIN BREEZY THROUGH THE NIGHT IN LAKE AND MODOC COUNTIES.
THE INCOMING TROUGH ALSO LOOKS DRIER (IN TERMS OF PRECIPITATION)
THAN IT DID YESTERDAY. WILL LIKELY BE LOWERING POPS FOR TONIGHT
AND TOMORROW FOR ALL AREAS EXCEPT THE NORTH COAST AND UMPQUA
LATER TODAY. -WRIGHT
&&
.PREV DISCUSSION... /ISSUED 505 AM PDT THU AUG 13 2015/
DISCUSSION...THE UPPER LOW THAT HAS BEEN NEARLY STATIONARY OVER THE
OFFSHORE WATERS FOR THE PAST FEW DAYS WILL BEGIN TO MOVE TOWARD
THE COAST TODAY...REACHING THE COAST ON FRIDAY...AN EXITING THE
PICTURE FRIDAY NIGHT.
THE INITIAL IMPACTS FROM THIS LOW WILL BE WARM AND DRY CONDITIONS
AHEAD OF THE LOW. RIDGING DOWNSTREAM FROM THE LOW WILL PUMP UP
TEMPERATURES AND VERY DRY AIR WILL ADVECT INTO THE REGION FROM THE
SOUTH...PER DYNAMIC AND STATISTICAL MODEL OUTPUT AS WELL AS EARLY
MORNING WATER VAPOR IMAGERY. SO TODAY'S TEMPERATURES SHOULD BE
ABOVE NORMAL AT MOST INLAND LOCATIONS...AND DEW POINT TEMPERATURES
WILL DIP INTO THE MID 20S THIS AFTERNOON EAST OF THE CASCADES.
THE MOST SIGNIFICANT IMPACT FROM THE LOW WILL BE WIND AS ANOMALOUSLY
STRONG SOUTH TO NORTH WINDS ENTER THE PICTURE THIS AFTERNOON. PER
THE NAEFS MODEL AND HISTORICAL DATA...THE TYPE OF WIND EXPECTED IN
NORTHERN CALIFORNIA TODAY ONLY OCCURS ABOUT ONCE EVERY 5 YEARS. THIS
WIND...IN COMBINATION WITH THE VERY DRY ENVIRONMENT...WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR NORTHERN
CALIFORNIA...STRETCHING NORTH INTO THE EAST SIDE AREAS. A RED
FLAG WARNING AT RFWMFR HIGHLIGHTS THIS. WEST OF THE CASCADES...THE
WESTERLY WIND PUSH WILL ARRIVE IN THE LATE AFTERNOON AND
EVENING...BRINGING GUSTY CONDITIONS TO MOST WEST SIDE VALLEYS.
ANOTHER POTENTIAL DERIVED IMPACT FROM THE WIND COULD BE BLOWING DUST
NEAR AND DOWNSTREAM FROM DRY LAKE BEDS IN NORTHEASTERN
CALIFORNIA...AND SOUTHEASTERN KLAMATH AND LAKE COUNTIES.
LASTLY...SMOKE CONTINUES TO IMPACT AREAS IN SOUTHERN OREGON ALONG
AND WEST OF THE CASCADES AND IN SISKIYOU COUNTY IN THE KLAMATH RIVER
VALLEY. PENDING FIRE ACTIVITY AT THE COLLIER BUTTE FIRE...THIS
AFTERNOON'S GUSTY WINDS FROM WEST TO EAST SHOULD ADVECT SMOKE
INTO GRANTS PASS...GALICE...MERLIN...AND POSSIBLY THE ROGUE VALLEY
BY THE EVENING. SMOKE FROM THE NATIONAL CREEK COMPLEX NEAR CRATER
LAKE SHOULD AFFECT THE GENERAL CRATER LAKE AREA ALL DAY TODAY.
THUNDERSTORM POTENTIAL WITH THE APPROACHING LOW STILL LOOKS MINIMAL.
WE'VE HIGHLIGHTED A PORTION OF THE CASCADES FROM CRATER LAKE
NORTHWARD FOR A SLIGHT CHANCE OF THUNDERSTORMS...WITH EMPHASIS ON
THE WORD SLIGHT. FORECAST LI VALUES ARE BARELY ZERO PER THE GFS/NAM
AVERAGE...AND GIVEN THE STRONG SHORTWAVE ENERGY APPROACHING...WE
CAN'T RULE IT OUT. ADDITIONALLY...SOME HIGH-LEVEL POSITIVE CAPE AND
APPROACHING ENERGY NEAR THE COAST BRINGS A SLIGHT CHANCE OF
THUNDERSTORMS THERE THIS EVENING...WITH THUNDER CHANCES MOVING
NORTH INTO THE UMPQUA BASIN EARLY FRIDAY MORNING. ELSEWHERE FROM
THE CASCADES WEST...A GENERAL CHANCE OF SHOWERS EXISTS FROM THIS
AFTERNOON THROUGH FRIDAY MORNING.
PRECIPITATION AMOUNTS WITH THE UPPER LOW STILL LOOK LIKE A TENTH OF
AN INCH OR LESS...WITH THE BEST CHANCE FOR HIGHER AMOUNTS AT THE
COAST AND UMPQUA BASIN.
A DRY PATTERN IS EXPECTED LATE FRIDAY THROUGH EARLY NEXT WEEK AT
LEAST. AFTER A COOL DAY ON FRIDAY WITH TEMPERATURES ABOUT 5 DEGREES
BELOW NORMAL...A WARMING TREND IS EXPECTED OVER THE WEEKEND AS A
THERMAL TROUGH DEVELOPS AT THE COAST. WE HAVE INCREASED NORTHEAST WINDS
NEAR THE CURRY COUNTY COAST MOSTLY FOR SUNDAY MORNING. AN UPPER
TROUGH IS DUE TO BRING TEMPERATURES DOWN TO NEAR NORMAL AGAIN
EARLY NEXT WEEK...BUT NO PRECIPITATION IS EXPECTED WITH THIS DRY
TROUGH.
AVIATION...FOR THE 13/12Z TAF CYCLE...ALONG THE COAST EXPECT SOME
AREAS OF IFR/MVFR CIGS EARLY THIS MORNING, MAINLY NORTH OF CAPE
BLANCO...WITH CLEARING TO VFR AROUND 18Z. MVFR WITH LOCAL IFR CIGS
ARE THEN EXPECTED TO DEVELOP ALONG COASTAL AREAS THIS EVENING AND
TONIGHT. INLAND EXPECT VFR CONDITIONS TODAY AND TONIGHT, WITH THE
EXCEPTION OF WILDFIRE SMOKE THAT MAY LIMIT VISIBILITIES IN LOCALIZED
AREAS TO THE NORTH AND WEST OF THE FIRES. LOW PRESSURE WILL BRING
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS LATER THIS AFTERNOON
AND TONIGHT. WINDS WILL INCREASE ALOFT TODAY. AT THE SURFACE STRONG
WINDS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE SHASTA VALLEY
AND EAST OF THE CASCADES. STRONG AND GUSTY WINDS MAY CAUSE AREAS OF
BLOWING DUST EAST OF THE CASCADES. /CC
MARINE...UPDATED 500 AM PDT THURSDAY 13 AUGUST 2015...LIGHT WINDS
AND LOW SEAS WILL PREVAIL TODAY THROUGH FRIDAY AFTERNOON. LOW
PRESSURE ALOFT MAY BRING ISOLATED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON THROUGH FRIDAY. A THERMAL TROUGH WILL DEVELOP NEAR THE
COAST FRIDAY NIGHT AND THEN STRENGTHEN THIS WEEKEND. THIS WILL BRING
GUSTY NORTH WINDS AND CHOPPY SEAS TO ALL AREAS. MODELS CONTINUE TO
SHOW THE POTENTIAL FOR GALES AND HAZARDOUS SEAS BEGINNING SATURDAY
AND CONTINUING THROUGH SUNDAY NIGHT. WE'LL BE EVALUATING THIS
POTENTIAL OVER THE NEXT COUPLE OF MODEL CYCLES TO SEE IF ANY WATCHES
ARE NECESSARY FOR THE WEEKEND. EARLY NEXT WEEK, MODERATE TO STRONG
NORTH WINDS AND CHOPPY SEAS MAY PERSIST OVER THE WATERS.
FIRE WEATHER...UPDATED 500 AM PDT THURSDAY 13 AUGUST 2015...A LOW
WILL NEAR THE COAST TODAY THEN SHIFT INLAND TO THE NORTH AND
NORTHEAST FRIDAY.
AS THE LOW SHIFTS INTO THE COAST THIS AFTERNOON AND EVENING EXPECT
BREEZY TO WINDY CONDITIONS ACROSS MOST OF THE AREA. EAST OF THE
CASCADES, STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO
COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS. DAYTIME MINIMUM HUMIDITY VALUES WILL RANGE FROM 5 TO 15
PERCENT, AND WITH OF 20 TO 25 MPH AND GUSTS TO AROUND 35 MPH. IN THE
SHASTA VALLEY EXPECT LOW RELATIVE HUMIDITIES OF AROUND 15 PERCENT
AND STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THIS
AFTERNOON AND EVENING. RED FLAG WARNINGS REMAIN IN EFFECT FOR THESE
AREAS INCLUDING FIRE WEATHER ZONES 281...284...285...623...624 AND
625. ALSO ON THURSDAY...EXPECT SOME SHOWERS TO DEVELOP IN WESTERN
PORTIONS OF THE AREA BY THIS EVENING AND CONTINUING
TONIGHT...GRADUALLY SHIFTING NORTH OF FRIDAY. ALSO MODELS CONTINUE
TO INDICATE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE SOUTHERN
OREGON CASCADES FROM CRATER LAKE NORTHWARD AND ALONG THE COAST,
COAST RANGE AND INTO JOSEPHINE COUNTY THIS AFTERNOON INTO THIS
EVENING AS THE LOW NEARS THE COAST. OVERNIGHT AND INTO EARLY FRIDAY,
A SLIGHT CHANCE FOR THUNDERSTORMS REMAINS IN NORTHWEST PORTIONS OF
THE AREA FROM THE NORTHERN COOS AND DOUGLAS COASTS INTO THE UMPQUA
AND PORTIONS OF THE SOUTHERN OREGON CASCADES.
FINALLY...ONCE THE LOW EXITS OUR AREA LATE FRIDAY INTO FRIDAY
NIGHT...THE THERMAL TROUGH IS FORECAST TO RETURN. EXPECT OFFSHORE
FLOW, GUSTY WINDS ALONG THE COAST RANGES, AND LOW HUMIDITIES WITH
MODERATE TO LOCALLY POOR OVERNIGHT RECOVERIES. THESE WILL MAINLY BE
FOCUSED ON WESTERN SISKIYOU COUNTY, CURRY COUNTY, AND JOSEPHINE
COUNTY, BUT THE ENTIRE WEST SIDE SHOULD BE AFFECTED BY THE THE
PATTERN, ESPECIALLY THE RIDGES AND HIGHER ELEVATIONS. LIGHT TO
MODERATE OFFSHORE FLOW WILL LIKELY CONTINUE THROUGH THE WEEKEND AND
INTO NEXT WEEK. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ624-625.
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ623.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ621-622.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ281-284-285.
PACIFIC COASTAL WATERS...NONE.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:01 PM PDT | Hazardous Seas Watch | MFR | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.